Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 30, NWS Wichita, KS

September 15, 20104 counties in Kansas

NWS Wichita, KS issued this tornado warning at Sep 15, 2010, 6:20 PM CDT for 4 counties in Kansas. It was in force for 55 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2010, 6:20 PM CDT (23:20 UTC)
Expired
Sep 15, 2010, 7:15 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 6:28 PM CDTTORNADO7 W Derby, KSOFF DUTY EMERGENCY MANAGER EMPLOYEE REPORTS TORNADO ON THE GROUND.
Sep 15, 6:34 PM CDTTORNADO6 E Clearwater, KSTRAINED SPOTTER REPORTS A TORNADO ON THE GROUND AT 103RD STREET AND SOUTH RIDGE ROAD.
Sep 15, 6:35 PM CDTTSTM WND DMGSouth Wichita, KSAMATEUR RADIO REPORTS 3 INCH DIAMETER AND 8 FOOT LONG BRANCHES DOWN AT 47TH AND THE TURNPIKE.
Sep 15, 6:45 PM CDTTSTM WND DMGSouth Wichita, KSAMATEUR RADIO REPORTS 8 INCH DIAMETER TREE LIMBS DOWN AND SEVERAL OTHER BRANCHES AS WELL AS TELEPHONE POLES DOWN AT 57TH AND HYDRAULIC.
Sep 15, 6:47 PM CDTTSTM WND DMGSouth Wichita, KSAMATEUR RADIO REPORTS 3 TO 5 INCH TREE LIMBS DOWN WITH QUARTER SIZED HAIL AND STREET FLOODING AT 29TH AND MERIDIAN.
Sep 15, 6:52 PM CDTTORNADO1 E Mulvane, KSTRAINED SPOTTER REPORTS TORNADO ON THE GROUND FOR A BRIEF PERIOD OF TIME.
Sep 15, 6:53 PM CDTTSTM WND DMGSouth Wichita, KSMETAL SHED BLOWN OVER THE ROAD.
Sep 15, 6:56 PM CDTFUNNEL CLOUD3 S Rose Hill, KSLAW ENFORCEMENT REPORTS BRIEF FUNNEL CLOUD NEAR THE SUMNER ANDN BUTLER COUNTY LINE.
Sep 15, 7:07 PM CDTTSTM WND DMGN Haysville, KSAMATEUR RADIO REPORTS A DIRECTIONAL SIGN BLOWN OVER AND BLOCKING THE ROAD AT BROADWAY AND 71ST STREET.
Sep 15, 7:16 PM CDTTSTM WND GST 704 Nne Udall, KSTRAINED SPOTTER ESTIMATES WIND GUSTS OF 60 TO 70 MPH.
Sep 15, 7:22 PM CDTTORNADO1 E Mulvane, KSFIRE DEPARTMENT REPORTS TORNADO ON THE GROUND AT 1200 BLOCK OF NORTH GREENWICH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 3:19 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS53 KICT 152320
TORICT
KSC015-035-173-191-160015-
/O.NEW.KICT.TO.W.0030.100915T2320Z-100916T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
620 PM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR HAYSVILLE...OR 9 MILES SOUTHWEST
  OF DOWNTOWN WICHITA...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...HAYSVILLE...SOUTH WICHITA...EAST WICHITA...
  MCCONNELL AIR FORCE BASE...DERBY...MULVANE...ROSE HILL...UDALL AND
  OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750
TIME...MOT...LOC 2321Z 282DEG 22KT 3758 9740

$$

JAKUB
3 follow-up statements
325 
WWUS53 KICT 152333
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT WED SEP 15 2010

KSC015-035-173-191-160015-
/O.CON.KICT.TO.W.0030.000000T0000Z-100916T0015Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
633 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...
NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 715 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED 6 MILES WEST OF 
DERBY...OR 8 MILES SOUTH OF DOWNTOWN WICHITA...MOVING EAST AT 25 MPH.

THIS TORNADO WILL BE NEAR...
  DERBY AROUND 640 PM CDT.
  MULVANE AROUND 645 PM CDT.
  ROSE HILL AROUND 655 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750
TIME...MOT...LOC 2332Z 282DEG 22KT 3757 9732

$$

DARMOFAL
653 
WWUS53 KICT 152345
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT WED SEP 15 2010

KSC015-035-173-191-160015-
/O.CON.KICT.TO.W.0030.000000T0000Z-100916T0015Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
645 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...
NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 715 PM CDT...

AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED JUST SOUTHWEST OF 
DERBY...OR 12 MILES SOUTH OF DOWNTOWN WICHITA...MOVING SOUTHEAST AT 
25 MPH.

THIS TORNADO WILL BE NEAR...
  MULVANE 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750
TIME...MOT...LOC 2344Z 298DEG 23KT 3750 9724

$$

DARMOFAL
768 
WWUS53 KICT 152357
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT WED SEP 15 2010

KSC015-035-173-191-160015-
/O.CON.KICT.TO.W.0030.000000T0000Z-100916T0015Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
657 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...
NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 715 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES EAST OF MULVANE...OR 17 MILES NORTHWEST OF
WINFIELD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  UDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750
TIME...MOT...LOC 2357Z 297DEG 28KT 3746 9711

$$

DARMOFAL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Sep 15, 3:09 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Sep 15, 3:09 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT WED SEP 15 2010

.DISCUSSION...
FORECAST CONCERNS...SEVERE WEATHER RISK THROUGH EARLY THIS
EVENING...THEN SYNOPTIC FRONTAL POSITION/MOVEMENT THIS WEEKEND.

VERY INTERESTING WEATHER SCENARIO WAS DEVELOPING AT MID-AFTERNOON
WITH INTERACTION OF SYNOPTIC AND MESOSCALE BOUNDARIES ACROSS THE
FORECAST AREA. SURFACE LOW PRESSURE WAS LOCATED JUST EAST OF KDDC
WITH SURFACE BOUNDARY EXTENDING EAST ACROSS SOUTH CENTRAL KANSAS
JUST NORTH OF KICT. MEANWHILE THE SYNOPTIC FRONT WAS SITUATED
FROM NORTH CENTRAL INTO WESTERN KANSAS. MESO ANALYSIS AND THE RUC
MODEL SUGGEST MOISTURE CONVERGENCE WILL CONTINUE TO INCREASE JUST
EAST OF SURFACE LOW AND ALONG MESO BOUNDARY ACROSS SOUTH CENTRAL
KANSAS DURING THE LATE AFTERNOON. A VERY UNSTABLE AIRMASS AND
STRONG EFFECTIVE DEEP LAYER SHEAR WILL SUPPORT SEVERE STORMS AND A
FEW SUPERCELLS IN THE FIRST FEW HOURS OF INITIATION WITH DAMAGING
WINDS AND LARGE HAIL. INCREASED LOW LEVEL HELICITY ALONG THE
AFOREMENTIONED BOUNDARY EAST OF SURFACE LOW WILL ALSO PRESENT A
RISK FOR TORNADOES UNTIL DARK ACROSS SOUTH CENTRAL KANSAS. WHILE
A RISK FOR SEVERE STORMS WILL CONTINUE THROUGH THE EVENING...THE
CONVECTION SHOULD TRANSITION TO MORE OF A LINEAR STRUCTURE WITH
FORCING ALONG THE COLD FRONT TONIGHT WITH LOCALLY HEAVY RAIN
EXPECTED FOR THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS.

SOMEWHAT COOLER AND DRIER AIR WILL ADVECT SOUTH ACROSS THE AREA
ON THURSDAY AS SURFACE HIGH PRESSURE MOVES ACROSS THE LOWER
MISSOURI VALLEY. CLOUDS ARE EXPECTED TO INCREASE LATE IN THE DAY
INTO THURSDAY NIGHT AS MID-LEVEL WARM ADVECTION/LIFT IS PROGGED
BY BOTH THE GFS AND NAM. THERE IS SLIGHT CONCERN THAT SOME
ELEVATED SHOWERS/WEAK CONVECTION COULD DEVELOP THURSDAY
NIGHT...HOWEVER FOR NOW HAVE LEFT FORECAST DRY.

WHILE A VERY WARM AND BASICALLY DRY FORECAST IS EXPECTED OVER
THE WEEKEND...THE CHALLENGE BECOMES HOW FAR SOUTH A MODIFIED
CANADIAN AIRMASS/COLD FRONT WILL COME BEFORE STALLING AND THEN
RETREATING NORTH AGAIN INTO EARLY NEXT WEEK. A VERY DEEP UPPER
LOW IS PROGGED TO ROTATE EAST ACROSS CENTRAL/EASTERN CANADA
ON FRIDAY INTO SATURDAY...DISLODGING A CANADIAN AIRMASS SOUTH
ACROSS THE NORTHERN PLAINS/MIDWEST. THE 12Z GFS REMAINS FURTHER
SOUTH WITH THE FRONTAL MOVEMENT/POSITION...POSSIBLY TO ALONG
THE I-70 CORRIDOR SATURDAY NIGHT INTO SUNDAY...WHICH IS ALSO
SUPPORTED BY THE ENSEMBLE MEAN. WHILE A BIT FURTHER NORTH...THE
ECMWF HAS TRENDED SOUTH OVER THE PAST FEW RUNS. FOR NOW HAVE
OPTED TO STAY WARM...THOUGH TRIMMED BACK MAXS A BIT FOR SUNDAY.
SUBTLE CHANGES IN THE MODELS COULD RESULT IN THIS AIRMASS
COMING FURTHER SOUTH WITH COOLER MAXS...AND CAN BE REFINED BY
LATER SHIFTS. LITTLE CHANGE TO THE OUTER PERIODS EXPECTED WITH
POTENTIAL COLD FRONTAL PASSAGE AGAIN BY TUESDAY NIGHT AND
WEDNESDAY. HOWEVER VERY WARM TEMPERATURES LOOK TO STAY INTO
EARLY NEXT WEEK AHEAD OF THIS FRONTAL PASSAGE.

DARMOFAL

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONVECTION AND FRONT TIMING ARE THE MAIN CHALLENGES...CONFIDENCE LOW.

BOUNDARY RESIDES FROM KPTT-K9K8-KICT-KCFV LINE. EXPECT CONVECTION
TO DEVELOP ALONG THIS LINE AND MOVE SOUTHEAST. THIS SHOULD OCCUR
AROUND 20-22Z. CONVECTION IS LEAST LIKELY TO AFFECT KRSL AND MOST
LIKELY TO AFFECT KICT AND KCNU.

WINDS ARE VERY DIFFICULT AT THIS TIME...AS SEVERAL BOUNDARIES
REMAIN ACROSS THE FORECAST AREA. NORTH OF THE PREVIOUSLY MENTIONED
BOUNDARY...WINDS SHOUDL REMAIN AROUND 12014KT WITH CIGS AROUND
2000 FEET. SOUTH OF IT...IT SHOULD BE 18018G28KT.

THE FRONT IS EXPECTED TO PICK UP SPEED AND MOVE THROUGH THE AREA
THIS EVENING...WITH WINDS SHIFTING TO 34012KT. AS HIGH PRESSURE
MOVES IN FROM THE NORTH...THE WINDS WILL GRADUALLY BECOME NORTHEASTERLY.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  82  62  89 /  50  10  10  10
HUTCHINSON      61  80  61  89 /  30  10  10  10
NEWTON          62  80  60  88 /  40  10  10  10
ELDORADO        63  81  59  89 /  50  10  10  10
WINFIELD-KWLD   66  83  62  89 /  70  10  10  10
RUSSELL         58  79  60  87 /  10   0  10  10
GREAT BEND      58  80  61  89 /  10  10  10  10
SALINA          60  79  60  89 /  20   0  10  10
MCPHERSON       60  79  61  89 /  20   0  10  10
COFFEYVILLE     68  82  60  89 /  60  10  10  10
CHANUTE         64  80  58  87 /  60  10  10  10
IOLA            64  80  57  87 /  60  10  10  10
PARSONS-KPPF    66  81  59  88 /  60  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 15, 3:49 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT WED SEP 15 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-162100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
349 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING GENERALLY ALONG
AND SOUTH OF HIGHWAY 50...INCLUDING ALL OF SOUTH CENTRAL AND
SOUTHEAST KANSAS. WHILE DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED ACROSS THESE AREAS...THERE IS AN INCREASED RISK FOR
SEVERE WEATHER ACROSS SOUTH CENTRAL KANSAS...INCLUDING HAIL
LARGER THAN GOLF BALL SIZE...DAMAGING WINDS IN EXCESS OF 75 MPH
AND TORNADOES. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING AND EARLY
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA FROM
LATE TUESDAY INTO TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO
BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED THIS EVENING...FOR
AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 50...INCLUDING ALL
OF SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KRC

In the hours before

Local storm report, Sep 15, 6:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  E4.25 INCH       SEDGWICK           KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS SOFTBALL SIZED HAIL.

&&

VJP
Local storm report, Sep 15, 6:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     WEST WICHITA            37.69N 97.46W
09/15/2010  E60 MPH          SEDGWICK           KS   NWS EMPLOYEE

&&

KRC
Local storm report, Sep 15, 6:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  E3.00 INCH       SEDGWICK           KS   NWS EMPLOYEE

&&

KRC
Local storm report, Sep 15, 6:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             EAST WICHITA            37.68N 97.26W
09/15/2010  E2.75 INCH       SEDGWICK           KS   PUBLIC

            PUBLIC REPORTS BASEBALL HAIL AT 2 WEST OF 13TH AND TYLER.

&&

VJP
Local storm report, Sep 15, 6:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             GODDARD                 37.66N 97.58W
09/15/2010  E1.50 INCH       SEDGWICK           KS   BROADCAST MEDIA

            KAKE STORM SPOTTER REPORTS PING PONG SIZED HAIL.

0547 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  M2.50 INCH       SEDGWICK           KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURES TENNIS BALL HAIL.

0548 PM     HAIL             3 WSW WEST WICHITA      37.67N 97.51W
09/15/2010  M3.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            3.5 INCH HAIL.

&&

KRC
Local storm report, Sep 15, 6:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  E4.00 INCH       SEDGWICK           KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS GRAPEFRUIT SIZED HAIL.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:22 AM CDTSevere Thunderstorm WarningICTLincoln, Russell53 min
Sep 15, 2:58 AM CDTAreal Flood WarningICTRussell6 hr
Sep 15, 3:13 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell62 min
Sep 15, 3:49 AM CDTFlash Flood WarningICTRussell5 hr
Sep 15, 5:30 AM CDTAreal Flood WarningICTSaline3 hr
Sep 15, 5:44 AM CDTSevere Thunderstorm WarningICTMarion31 min
Sep 15, 10:14 AM CDTAreal Flood WarningICTAllen5 hr
Sep 15, 3:50 PM CDTSevere Thunderstorm WarningICTReno55 min
Sep 15, 4:27 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick63 min
Sep 15, 4:47 PM CDTSevere Thunderstorm WarningICTReno, Sedgwick33 min
Sep 15, 4:49 PM CDTSevere Thunderstorm WarningICTButler56 min
Sep 15, 5:07 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline33 min
Sep 15, 5:09 PM CDTSevere Thunderstorm WarningICTSedgwick66 min
Sep 15, 5:28 PM CDTSevere Thunderstorm WarningICTMarion46 min
Sep 15, 5:38 PM CDTSevere Thunderstorm WarningICTButler, Greenwood67 min
Sep 15, 5:48 PM CDTAreal Flood WarningICTSedgwick2 hr
Sep 15, 5:56 PM CDTSevere Thunderstorm WarningICTHarvey, Marion49 min
Sep 15, 6:07 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner53 min
Sep 15, 6:21 PM CDTTornado WarningICTElk, Greenwood54 min
Sep 15, 6:26 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion49 min
Sep 15, 6:55 PM CDTSevere Thunderstorm WarningICTSedgwick35 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.